Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 293, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 30, 2009, 3:58 AM CDT for Taney County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2009, 3:58 AM CDT (08:58 UTC)
- Expired
- Jun 30, 2009, 4:21 AM CDT
- In force
- 23 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Taney County, MO
The radar
The Springfield radar (KSGF), 72 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2005 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 300858
SVRSGF
MOC213-301000-
/O.NEW.KSGF.SV.W.0293.090630T0858Z-090630T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
358 AM CDT TUE JUN 30 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TANEY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 500 AM CDT.
* AT 356 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR ROCKAWAY BEACH...OR NEAR FORSYTH...MOVING
SOUTHEAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE BRANSON...EDGEWATER BEACH...FORSYTH...
HOLLISTER...KIRBYVILLE...KISSEE MILLS...MERRIAM WOODS...OZARK
BEACH...POWERSITE...PROTEM...ROCKAWAY BEACH...RUETER...TANEYVILLE
AND WALNUT SHADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.
&&
LAT...LON 3671 9331 3682 9316 3682 9312 3657 9277
3650 9278 3649 9311 3649 9318
TIME...MOT...LOC 0858Z 316DEG 33KT 3669 9313
$$
CLAYCOMB2 follow-up statements
000
WWUS53 KSGF 300911
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
411 AM CDT TUE JUN 30 2009
MOC213-301000-
/O.CON.KSGF.SV.W.0293.000000T0000Z-090630T1000Z/
TANEY MO-
411 AM CDT TUE JUN 30 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR TANEY COUNTY...
AT 411 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR POWERSITE...OR NEAR FORSYTH...
MOVING SOUTHEAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE EDGEWATER BEACH...FORSYTH...KIRBYVILLE...
KISSEE MILLS...MERRIAM WOODS...OZARK BEACH...POWERSITE...PROTEM...
ROCKAWAY BEACH AND RUETER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.
&&
LAT...LON 3670 9320 3677 9312 3657 9278 3650 9278
3649 9318
TIME...MOT...LOC 0911Z 318DEG 25KT 3665 9309
$$
CLAYCOMB000
WWUS53 KSGF 300921
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
421 AM CDT TUE JUN 30 2009
MOC213-300931-
/O.CAN.KSGF.SV.W.0293.000000T0000Z-090630T1000Z/
TANEY MO-
421 AM CDT TUE JUN 30 2009
...THE SEVERE THUNDERSTORM WARNING FOR TANEY COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3670 9320 3677 9312 3657 9278 3650 9278
3649 9318
TIME...MOT...LOC 0921Z 318DEG 25KT 3660 9304
$$
CLAYCOMBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:54 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 30, 2:54 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 254 AM CDT TUE JUN 30 2009 .DISCUSSION... THE LARGE SCALE PATTERN THIS MORNING FEATURES AN UPPER LEVEL LOW CENTERED OVER LAKE SUPERIOR AND AN UPPER LEVEL RIDGE OVER THE WESTERN UNITED STATES. THIS SETUP PUTS THE CENTRAL UNITED STATES IN A NORTHWEST FLOW ALOFT. THESE TYPES OF REGIMES ARE TROUBLESOME THIS TIME OF YEAR AS IT DOES NOT TAKE THAT MUCH TO FIRE OFF CONVECTION. THUS...THE MAIN FORECAST CONCERN OVER THE NEXT SEVEN DAYS WILL BE CHANCES FOR CONVECTION. TODAY...THE FIRST CONCERN WILL BE THE CONVECTION THAT HAS FIRED WITHIN THE LAST TWO HOURS ACROSS WESTERN MISSOURI. THIS ACTIVITY HAS DEVELOPED ALONG AN AREA OF CONVERGENCE BETWEEN 850 AND 700 MB...AND IS TRACKING SOUTHEAST ALONG A RATHER IMPRESSIVE LOW LEVEL THETA E GRADIENT. THIS TREND IS EXPECTED TO CONTINUE INTO EARLY THIS MORNING. MEANWHILE...A WEAK SURFACE FRONT WILL SLIP SOUTH ACROSS THE OZARKS LATE THIS MORNING AND THIS AFTERNOON. THIS BOUNDARY WILL LIKELY PROVIDE AN ADDITIONAL FOCUS FOR STORMS INTO THE AFTERNOON. THINK MOST OF THIS ACTIVITY WILL BE ACROSS NORTHERN ARKANSAS...BUT THINK AREAS SOUTH OF HIGHWAY 60 MAY ALSO SEE SOME ACTIVITY. THINK ENOUGH INSTABILITY AND SHEAR WILL BE PRESENT FOR A MARGINAL SEVERE RISK ACROSS FAR SOUTHERN MISSOURI. TEMPERATURES SHOULD BE VERY SIMILAR TO THOSE OF MONDAY. TONIGHT AND WEDNESDAY...WEAK SURFACE HIGH PRESSURE WILL BUILD BACK INTO THE REGION. THIS PERIOD ACTUALLY LOOKS DRY WITH NO REAL SHORT WAVE ENERGY OF NOTE. TONIGHT SHOULD BE COOLER WITH A SLIGHTLY DRIER AIRMASS OVER THE AREA. TEMPERATURES ON WEDNESDAY SHOULD AGAIN RANGE FROM THE MIDDLE 80S OVER CENTRAL MISSOURI TO THE LOWER 90S ALONG THE HIGHWAY 71 CORRIDOR. WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...THE SYNOPTIC SCALE PATTERN WILL FAVOR MCS DEVELOPMENT ACROSS THE CENTRAL HIGH PLAINS. WITH THAT THETA E GRADIENT REMAINING POSITIONED ACROSS THE AREA...THESE COMPLEXES OF STORMS WILL LIKELY TRACK SOUTHEAST INTO THE MISSOURI OZARKS. THE FIRST SUCH COMPLEX IS EXPECTED LATE WEDNESDAY NIGHT AND THURSDAY. WITH THAT LOW LEVEL GRADIENT/CONVERGENCE AROUND...WE MAY ALSO SEE ADDITIONAL THUNDERSTORM DEVELOPMENT. TEMPERATURES WILL BE TRICKY GIVEN THE EXPECTED STORMS AND WHAT WILL LIKELY BE PLENTY OF CLOUD DEBRIS. THIS WEEKEND INTO EARLY NEXT WEEK...THE UPPER LEVEL FLOW WILL TEND TO FLATTEN SOME. IN THE LOWER LEVELS...A BAROCLINIC ZONE WILL ESTABLISH ITSELF SOMEWHERE ACROSS THE REGION. IT IS DIFFICULT TO TELL WHERE IT WILL SET UP THAT FAR OUT...BUT IT WILL LIKELY BE OVER OR IN CLOSE PROXIMITY TO THE MISSOURI OZARKS. IN ADDITION...BETTER GULF MOISTURE WILL BEGIN TO RETURN NORTH STARTING THIS WEEKEND. THIS SPELLS AN UNSETTLED PERIOD WITH CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS. OVERNIGHT LOWS SHOULD WARM GIVEN INCREASING LOW LEVEL MOISTURE...WITH HIGH TEMPERATURES HIGHLY DEPENDENT ON CONVECTION. SCHAUMANN && .AVIATION... FOR THE 06Z TAFS...STILL HAVE A BAND OF MID LEVEL CLOUDS FROM NEAR NEVADA TO BRANSON ON SATELLITE. NEW 4KM WRF BREAKS OUT CONVECTION AFTER 10Z OVER THE SOUTHWEST CORNER OF MISSOURI INTO SOUTHEAST KANSAS. WILL GO WITH CB AND VCTS WORDING AT JLN FROM 10 TO 14Z ON THE 06Z TAFS AND VFR CEILINGS. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 30, 2:24 AM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 224 AM CDT TUE JUN 30 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010730- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 224 AM CDT TUE JUN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: NICKEL SIZED HAIL DOWNBURST WINDS TO 50 MPH FREQUENT CLOUD TO GROUND LIGHTNING AREAS AFFECTED AND TIMING: COMMUNITIES WEST OF A LINE FROM BRANSON TO BUFFALO TO WARSAW THROUGH SUNRISE. DISCUSSION: SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A CONVERGENCE LINE THAT EXTENDS ROUGHLY FROM NEVADA...SOUTHEASTWARD TO BRANSON THIS MORNING. THUNDERSTORMS SHOULD BEGIN TO DISSIPATE SHORTLY AFTER SUNRISE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY NIGHT AND INTO THE HOLIDAY WEEKEND. THE TIMING AND INTENSITY OF THE STORMS ARE UNCERTAIN AT THIS TIME...AND WILL BE REFINED WITH LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Special weather statement, Jun 30, 2:10 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 210 AM CDT TUE JUN 30 2009 MOZ089-090-094-300745- LAWRENCE MO-GREENE MO-DADE MO- 210 AM CDT TUE JUN 30 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN LAWRENCE...SOUTHEASTERN DADE AND SOUTHWESTERN GREENE COUNTIES UNTIL 245 AM CDT... AT 208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EVERTON...OR 10 MILES SOUTHEAST OF GREENFIELD...MOVING SOUTHEAST AT 30 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... 8 MILES SOUTHWEST OF BOIS DARC BY 225 AM CDT. HALLTOWN BY 230 AM CDT. CHESAPEAKE BY 235 AM CDT. REPUBLIC BY 245 AM CDT. INTERSTATE 44 BETWEEN MILE MARKERS 50 AND 73 WILL ALSO BE IMPACTED BY THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. CLAYCOMB
Local storm report, Jun 30, 2:15 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
215 AM CDT TUE JUN 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND GST NIXA 37.04N 93.29W
06/30/2009 E50 MPH CHRISTIAN MO BROADCAST MEDIA
WIND GUSTS OF 40 TO 50 MPH.
&&
JSSSpecial weather statement, Jun 30, 2:34 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 234 AM CDT TUE JUN 30 2009 MOZ090-094-095-300800- LAWRENCE MO-GREENE MO-CHRISTIAN MO- 234 AM CDT TUE JUN 30 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN LAWRENCE...NORTHWESTERN CHRISTIAN AND SOUTHWESTERN GREENE COUNTIES UNTIL 300 AM CDT... AT 233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HALLTOWN...OR 8 MILES NORTHWEST OF REPUBLIC...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... REPUBLIC AND BILLINGS BY 250 AM CDT. CLEVER AND 7 MILES SOUTHWEST OF BATTLEFIELD BY 300 AM CDT. INTERSTATE 44 BETWEEN MILE MARKERS 52 AND 69 WILL ALSO BE IMPACTED BY THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. CLAYCOMB
Special weather statement, Jun 30, 3:24 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 324 AM CDT TUE JUN 30 2009 MOZ095-103-104-300900- STONE MO-CHRISTIAN MO-TANEY MO- 324 AM CDT TUE JUN 30 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN STONE...NORTHWESTERN TANEY AND SOUTH CENTRAL CHRISTIAN COUNTIES UNTIL 400 AM CDT... AT 322 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PONCE DE LEON...OR 5 MILES SOUTHWEST OF HIGHLANDVILLE...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... CHESTNUTRIDGE AND 8 MILES NORTHEAST OF REEDS SPRING BY 335 AM CDT. WALNUT SHADE BY 355 AM CDT. MERRIAM WOODS AND ROCKAWAY BEACH BY 400 AM CDT. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE TABLE ROCK LAKE. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. CLAYCOMB
Local storm report, Jun 30, 3:30 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
330 AM CDT TUE JUN 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM HAIL HIGHLANDVILLE 36.93N 93.28W
06/30/2009 E0.25 INCH CHRISTIAN MO PUBLIC
&&
GCLAYCOMSpecial weather statement, Jun 30, 3:50 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 350 AM CDT TUE JUN 30 2009 MOZ104-300915- TANEY MO- 350 AM CDT TUE JUN 30 2009 ...SIGNIFICANT WEATHER ALERT FOR WESTERN TANEY COUNTY UNTIL 415 AM CDT... AT 347 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF WALNUT SHADE...OR 9 MILES NORTH OF BRANSON...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... WALNUT SHADE BY 400 AM CDT. ROCKAWAY BEACH AND MERRIAM WOODS BY 405 AM CDT. BRANSON AND HOLLISTER BY 410 AM CDT. OZARK BEACH...EDGEWATER BEACH...POWERSITE AND FORSYTH BY 415 AM CDT. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. CLAYCOMB
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:10 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 26 min |
| Jun 30, 5:23 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 36 min |
| Jun 30, 5:35 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 19 min |
| Jun 30, 6:23 AM CDT | Flash Flood Warning | SGF | Jasper, Lawrence | 4 hr |
| Jun 30, 6:35 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Stone | 44 min |
| Jun 30, 7:02 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 58 min |
| Jun 30, 7:07 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Dade, Greene, Lawrence, Stone | 34 min |
| Jun 30, 2:00 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 35 min |
| Jun 30, 3:55 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.